Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Lower abdominal pain, diarrhea and nausea - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I have lower abdominal pain. In my lower back and and to my left side in the front. I have diarrhea, and wanted to throw up. My lips are very dry like chapped.
Doctor :   Hi
Doctor :   I am Dr.
Doctor :   Let me read your query
User :   hi doctor
Doctor :   Ok
Doctor :   May I know your age?
User :   30 minutes before the pain started I had eaten a tbone steak, 2 eggs sunny side up, hash brown
User :   46 years old
User :   female
Doctor :   Ok
Doctor :   Your history does look like an gastroenteric infection
User :   And right before I ate that while waiting for the food, I had a cup of decaf coffee with milk
Doctor :   Ok
Doctor :   That this type of infection
Doctor :   is mainly through the food and water
User :   I went four time to the restroom already. I drank Peptol Bismol and XXXXXXXX seltzer
Doctor :   Ok
Doctor :   that is fine
Doctor :   It is good that you are taking rehydration
Doctor :   but you shall require certain antibiotics as well
Doctor :   to combat the infection
Doctor :   infection can be bacterial/viral/parasitic
Doctor :   sometimes in combination as well
User :   whic antibiotics do you recommend?
Doctor :   I cannot prescribe antibiotics without examining you
Doctor :   but you can get it with a personal consultation with the doctor
Doctor :   Are you getting it?
User :   getting what?
Doctor :   The suggestion which I am giving
User :   Oh. yes.
Doctor :   Ok
Doctor :   The antibiotic shall also be combined with an antiparasitic
Doctor :   for better effect
Doctor :   Talk about it when you consult the doctor
Doctor :   Meanwhile rehydration is required
User :   antiparasitic
User :   ?
User :   like metronidazole?
Doctor :   antiparasitic medications yes
Doctor :   also Tinidazole
Doctor :   ornidazole
Doctor :   but all are prescription medications
Doctor :   Rehydration take good amount of fluids
User :   what about mebendazole?
Doctor :   and also the ORS
User :   what is ORS?
Doctor :   Usually the other 3 I mentioned have better success rate in combination with antibacterials
Doctor :   ORS- Oral Rehydrating Solution
User :   like what?
Doctor :   It is called as Electral if you are aware of
Doctor :   or called as ORS
Doctor :   it is a powder which shall have to be mixed with water
Doctor :   and taken to replenish fluid loss
Doctor :   Havent you used it before?
User :   no. first time i hear about it.
Doctor :   Ok
Doctor :   Your doctor shall prescribe it
Doctor :   or ask about ORS in any pharmacy
Doctor :   they shall give you
User :   ok.
Doctor :   It is a OTC
Doctor :   other fluids like juice, tender coconut, milk, buttermilk, curd are also required
Doctor :   in your normal intake
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor